Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the mod $p$ cohomology of $BPU(p)$


Authors: Ales Vavpetic and Antonio Viruel
Journal: Trans. Amer. Math. Soc. 357 (2005), 4517-4532
MSC (2000): Primary 55R35, 55R15
Published electronically: June 10, 2005
MathSciNet review: 2156719
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the mod $p$ cohomology of the classifying space of the projective unitary group $PU(p)$. We first prove that conjectures due to J.F. Adams and Kono and Yagita (1993) about the structure of the mod $p$ cohomology of the classifying space of connected compact Lie groups hold in the case of $PU(p)$. Finally, we prove that the classifying space of the projective unitary group $PU(p)$ is determined by its mod $p$ cohomology as an unstable algebra over the Steenrod algebra for $p>3$, completing previous work by Dwyer, Miller and Wilkerson (1992) and Broto and Viruel (1998) for the cases $p=2,3$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 55R35, 55R15

Retrieve articles in all journals with MSC (2000): 55R35, 55R15


Additional Information

Ales Vavpetic
Affiliation: Faculty of Mathematics and Physics, University of Ljubljana, Jadranska 19, SI-1111 Ljubljana, Slovenia
Email: ales.vavpetic@FMF.Uni-Lj.Si

Antonio Viruel
Affiliation: Dpto de Álgebra, Geometría y Topología, Universidad de Málaga, Apdo correos 59, E29080 Málaga, Spain
Email: viruel@agt.cie.uma.es

DOI: http://dx.doi.org/10.1090/S0002-9947-05-03983-8
PII: S 0002-9947(05)03983-8
Received by editor(s): December 4, 2003
Published electronically: June 10, 2005
Additional Notes: The first author was partially supported by the Ministry for Education, Science and Sport of the Republic of Slovenia research program No. 0101-509. The second author was partially supported by the DGES-FEDER grant BFM2001-1825, and Junta de Andalucía Grant FQM-0213.
Article copyright: © Copyright 2005 American Mathematical Society